MAUDE Adverse Event Report: CLEARLINK LUER ACTIVATED VALVE; SET, ADMINISTRATION, INTRAVASCULAR

CLEARLINK LUER ACTIVATED VALVE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 2N8378
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that there was a disconnection between a clearlink system non-dehp catheter extension set and a non-baxter syringe.It was further stated the set was sterile welded to a product transfer bag in order to connect the non-baxter syringe and perform sampling using the luer activated valve.After connecting the non-baxter syringe to the luer activated valve and during sampling, the connection between the luer activated valve (male luer lock) and the tubing (female luer lock) suddenly disconnected which resulted in a leak.The issue was identified during set up and preparation.It was stated that instruction of use were properly followed in terms of proper aseptic technique and cautions.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
Additional information was added to h3, h4 and h6.H10: the actual device was not available; however, a photograph of the sample and a companion sample were received for evaluation.A visual inspection was performed to the photograph using the naked eye which revealed that the clearlink system, non-dehp catheter ext.Set was without the luer activated valve for iv (intravenous) access.Due to the nature of the sample no further testing could be performed.The reported condition was verified through the evaluation of the photograph.The cause of the condition could not be determined.A visual inspection was performed on the companion sample, no obvious defects were observed.Functional tests were performed which checked the in-line luer connection and also checked accessing the luer activated valve by firmly pushing the male luer of a connecting device directly against the luer activated surface and rotating until the connection was secure.The set was primed and clear passage and pressures tests were performed with no issues noted.The reported condition was not verified during evaluation of the companion sample.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Correction e1: update initial reporter address, city, postal code, phone no.(omitted on initial report).E1: initial reporter address: (b)(6).E1: initial reporter city: (b)(6).E1: initial reporter postal code: (b)(6).E1: initial reporter phone no.(b)(6).Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CLEARLINK LUER ACTIVATED VALVE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
MDR Report Key12259359
Report Number1416980-2021-04694
Device Sequence Number11680300
Product Code FPA
UDI-Device Identifier00085412048918
UDI-Public(01)00085412048918
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K112893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2N8378
Device Lot NumberUR19E23018
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer09/01/2021
10/18/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/03/2021
11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1